MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 BASE UNIT

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 BASE UNIT
Catalog Number A2079
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This report is 2 of 2 and linked to mfg report number 3004608878-2025-00168: a facility reported that the mayfield infinity xr2 base unit (a2079) was used in a craniotomy procedure, and while the patient was draped and microscope was in use, the surgeon felt a vibration.They checked the patient, and everything appeared to be fine.However, the patient moved, and they checked and saw that the base unit had moved and the patient's head fell out of the pins causing 2 lacerations of 1-2 inches to the back of the head.Two separate surgical staples were required.There was no delay in surgery.The procedure was completed, and the patient was discharged with no notable physical injury other than the 2 lacerations.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 base unit (a2079) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit was unable to duplicate slippage/movement.The last service on the unit was in 2019, and the unit is over 10 years old and past it's service life.However, the unit passes all specific functional testing.Due to the 10-year device service life passed, the unit will be returned unrepaired to the customer after it is investigated by quality engineering (qe).Qe confirmed the initial findings of the service team that the unit was in worn condition, but no issues were observed.Root cause - the complaint is not confirmed, and the unit passes all specific functional testing.The device is over 10 years old and past it's service life with the last service occurring in 2019.The probable root cause of the reported complaint is improper or suboptimal placement of the mayfield system on the patient.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 BASE UNIT
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22878762
Report Number3004608878-2025-00169
Device Sequence Number17586502
Product Code FWZ
UDI-Device Identifier10381780267959
UDI-Public10381780267959
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexFemale
Patient Weight89 KG